Alert archive / Pennsylvania / Tornado Warnings in 2026

Tornado Warning 6, NWS Pittsburgh, PA

March 26, 2026Lawrence County, Mercer County, Pennsylvania

NWS Pittsburgh, PA issued this tornado warning at Mar 26, 2026, 6:43 PM EDT for Lawrence County, Mercer County, Pennsylvania. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 26, 2026, 6:43 PM EDT (22:43 UTC)
Expired
Mar 26, 2026, 7:00 PM EDT
In force
17 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Lawrence County, PA, Mercer County, PA

The radar

The Pittsburgh radar (KPBZ), 75 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 26, 4:52 PM EDTTornado WatchSPC6 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 10.7 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2026-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2026-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 246 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1385 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
246 m²/s²
0-3 km storm-relative helicity
357 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

582 
WFUS51 KPBZ 262243
TORPBZ
PAC073-085-262315-
/O.NEW.KPBZ.TO.W.0006.260326T2243Z-260326T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Pittsburgh PA
643 PM EDT Thu Mar 26 2026

The National Weather Service in Pittsburgh has issued a

* Tornado Warning for...
  Southern Mercer County in northwestern Pennsylvania...
  Northeastern Lawrence County in western Pennsylvania...

* Until 715 PM EDT.

* At 643 PM EDT, a severe thunderstorm capable of producing a tornado
  was located 5 miles northwest of Sharon, moving southeast at 50
  mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without
           shelter. Mobile homes will be damaged or destroyed. Damage
           to roofs, windows and vehicles will occur. Tree damage is
           likely.

* Locations impacted include...
  Hermitage, Sharon, Grove City, Sharpsville, Farrell, New
  Wilmington, Mercer, Pulaski, West Middlesex, Plain Grove Township,
  Clark, Wheatland, Jackson Center and Volant.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to an interior room on the lowest floor of a well-built building
away from windows. If you are outdoors, in a mobile home, or in a
vehicle, move to the closest substantial shelter and protect yourself
from flying debris.

&&

LAT...LON 4138 8052 4125 8005 4109 8009 4099 8025
      4114 8052
TIME...MOT...LOC 2242Z 303DEG 41KT 4128 8060

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN

$$

AK
2 follow-up statements
246 
WWUS51 KPBZ 262250
SVSPBZ

Severe Weather Statement
National Weather Service Pittsburgh PA
650 PM EDT Thu Mar 26 2026

PAC073-085-262315-
/O.CON.KPBZ.TO.W.0006.000000T0000Z-260326T2315Z/
Lawrence PA-Mercer PA-
650 PM EDT Thu Mar 26 2026

...TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR SOUTHERN
MERCER AND NORTHEASTERN LAWRENCE COUNTIES...

At 650 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Sharpsville, moving southeast at 45 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without
         shelter. Mobile homes will be damaged or destroyed. Damage
         to roofs, windows and vehicles will occur. Tree damage is
         likely.

Locations impacted include...
  Hermitage, Sharon, Grove City, Sharpsville, Farrell, New
  Wilmington, Mercer, Pulaski, West Middlesex, Plain Grove Township,
  Clark, Wheatland and Volant.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to an interior room on the lowest floor of a well-built building
away from windows. If you are outdoors, in a mobile home, or in a
vehicle, move to the closest substantial shelter and protect yourself
from flying debris.

&&

LAT...LON 4113 8049 4114 8052 4131 8052 4133 8047
      4118 8007 4109 8009 4099 8025
TIME...MOT...LOC 2243Z 303DEG 37KT 4129 8055

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN

$$

AK
492 
WWUS51 KPBZ 262300
SVSPBZ

Severe Weather Statement
National Weather Service Pittsburgh PA
700 PM EDT Thu Mar 26 2026

PAC073-085-262310-
/O.CAN.KPBZ.TO.W.0006.000000T0000Z-260326T2315Z/
Lawrence PA-Mercer PA-
700 PM EDT Thu Mar 26 2026

...TORNADO WARNING IS CANCELLED FOR SOUTHERN MERCER AND NORTHEASTERN
LAWRENCE COUNTIES...

The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled. However, small hail and
gusty winds are still possible with this thunderstorm.

A Tornado Watch remains in effect until 1100 PM EDT Thursday for
portions of northwest and western Pennsylvania.

&&

LAT...LON 4113 8049 4114 8052 4131 8052 4133 8047
      4118 8007 4109 8009 4099 8025
TIME...MOT...LOC 2250Z 303DEG 37KT 4125 8046

$$

AK

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this tornado warning went out at Mar 26, 2:06 PM EDT, 4 hours 37 minutes earlier. Its key messages:

  • 1) Showers and thunderstorms late today and tonight along a strong cold front. Some storms could be severe. 2) Locally heavy rainfall could cause flooding tonight into early Friday.
Area forecast discussion, Mar 26, 2:06 PM EDT, 4 hours 37 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
206 PM EDT Thu Mar 26 2026

.WHAT HAS CHANGED...
The Enhanced Risk for severe thunderstorms this evening into tonight
has been expanded east into Hancock County, WV and western portions
of Mercer, Lawrence, and Beaver Counties (PA). A Wind Advisory has
been issued for eastern Preston and Tucker Counties for gusts up to
50-55 mph.

The potential for flooding has increased, with portions of eastern
Ohio, northern WV panhandle, and western PA being upgraded to a
Slight Risk for flooding.

&&

.KEY MESSAGES...
1) Showers and thunderstorms late today and tonight along a
strong cold front. Some storms could be severe.

2) Locally heavy rainfall could cause flooding tonight into
early Friday.

&&

.DISCUSSION...
KEY MESSAGE 1...

A cold front is progged to be situated from northern Indiana
extending ENE'ward through southern Lake Erie by late
afternoon/early evening. Shear and instability building ahead of the
front should result in showers and thunderstorms. A band of showers
and thunderstorms will drop southeastward across the region this
evening as the front progresses.

A low and mid level jet will result in increasing shear ahead of the
front, with 65-75kt from 0-6km. There could be a few cells out ahead
of the main line as well. A slight veering wind profile, and
resulting curved hodographs, indicate the potential for rotation in
some of these storms. MUCAPE is progged from 500 to 1000 J/kg. With
the amount of shear also in place, this will bring the potential for
severe storms with the line as well. The main hazards with the line
of storms are expected to be damaging winds, though some large hail
and isolated tornadoes are also possible.

The Storm Prediction Center has extended the Enhanced Risk, or level
3 out of 5, for severe storms expanded  east into Hancock County, WV
and western portions of Mercer, Lawrence, and Beaver Counties (PA).
This seems reasonable with a more favorable time of arrival of the
storms (earlier in the evening), maximizing the available
instability.

Shear and instability should gradually wane by late evening into the
overnight, as the front gradually moves southeastward.
The speed of the front itself will likely be slow with the flow
aloft nearly parallel to the front. Expect the severe potential to
be south of PIT by midnight, ending during the early overnight
hours. Rain and a few embedded thunderstorms will then continue, and
could result in a flood potential (see key message 2.)

KEY MESSAGE 2...

As mentioned above, a slow progression to the cold front could
result in multiple rounds of heavy rainfall, from convection and
post frontal heavy rain. A band of PWATS ranging from 1.2 to 1.4 is
expected to persist along the slow moving front overnight. Current
probabilities show a 45%-65% chance of at least 1.5 inches of rain
along the I-70 corridor extending northward to Columbiana-Beaver-
Butler counties.

Flash Flood Guidance is general 2 inches over 6 hours, with 3 hours
values generally 1.5 inches. A flash flood watch is possible later
tonight. Probabilistic guidance, both from NBM and HREF, have been
consistent in depicting this heavy rain potential. Stream/creeks
will likely remain elevated through the rest of Friday into Saturday
due to runoff from the expected rainfall.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
VFR conditions continue through much of the day before the
arrival of thunderstorms in advance of a cold front this
evening. A line of storms is expected to advance south, nearing
FKL around 22Z, and to PIT in the 00-01Z timeframe. A few
isolated thunderstorms are possible in advance of this feature
during the late afternoon, but confidence is too low to include
at this time. Heavy rain is expected after initial storm
arrival, eventually clearing from north to south after around
09z.

Cig and vis restrictions are expected with the showers and
storms. Widespread MVFR should spread south through the evening,
with a brief period of IFR ceilings in more stratiform rain
after around 04Z. Storms may initially be strong to severe,
producing damaging winds and hail in the vicinity of terminals.

Ceilings should improve through Friday morning behind the
exiting rain, with VFR return anticipated areawide before 18z
Friday.

Outlook...
High pressure will build across the Ohio Valley Friday through
Sunday, keeping general VFR in the forecast. Rain chances and
associated restrictions return Monday into Tuesday.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...None.
OH...None.
WV...Wind Advisory from 11 PM this evening to 4 AM EDT Friday for
     WVZ512-514.

&&

DISCUSSION...WM/Lupo
AVIATION...Hefferan/Rackley
Hazardous weather outlook, Mar 26, 5:21 PM EDT, 1 hour 22 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
521 PM EDT Thu Mar 26 2026

PAZ007-008-014-015-021-022-029-073-074-272130-
Mercer-Venango-Butler-Clarion-Allegheny-Armstrong-Washington-
Westmoreland-Higher Elevations of Westmoreland-
521 PM EDT Thu Mar 26 2026

...TORNADO WATCH 75 IN EFFECT UNTIL 11 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for western Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

In addition, there is a Marginal Risk (Level 1 out of 4) for
localized flooding issues due to heavy rain in thunderstorms.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ016-077-078-272130-
Jefferson PA-Indiana-Higher Elevations of Indiana-
521 PM EDT Thu Mar 26 2026

This Hazardous Weather Outlook is for northwest Pennsylvania and
western Pennsylvania.

.DAY ONE...Tonight.

Showers and thunderstorms are expected along and ahead of a cold
front this evening. In addition to possible strong to severe storms,
there is a Marginal Risk (Level 1 out of 4) for localized flooding
issues due to heavy rain in thunderstorms.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

WVZ512-514-272130-
Eastern Preston-Eastern Tucker-
521 PM EDT Thu Mar 26 2026

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 4 AM EDT
FRIDAY...

This Hazardous Weather Outlook is for northern West Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

Additionally, showers and thunderstorms are expected along and ahead
of a cold front this evening. Strong to severe storms will be
possible, and there is a Marginal Risk (Level 1 out of 4) for
localized flooding issues due to heavy rain.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

OHZ069-PAZ009-031-075-076-WVZ004-012-021-509>511-513-272130-
Monroe-Forest-Greene-Fayette-Higher Elevations of Fayette-Marshall-
Wetzel-Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Western Tucker-
521 PM EDT Thu Mar 26 2026

This Hazardous Weather Outlook is for east central Ohio, northwest
Pennsylvania, southwest Pennsylvania, and northern West Virginia.

.DAY ONE...Tonight.

Showers and thunderstorms are expected along and ahead of a cold
front this evening. Strong to severe storms will be possible, and
there is a Marginal Risk (Level 1 out of 4) for localized flooding
issues due to heavy rain.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ039>041-048>050-057>059-PAZ013-020-WVZ001>003-272130-
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Belmont-Lawrence-Beaver-Hancock-Brooke-Ohio-
521 PM EDT Thu Mar 26 2026

...TORNADO WATCH 75 IN EFFECT UNTIL 11 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for east central Ohio, southwest
Pennsylvania, and northern West Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

In addition, there is a Slight Risk (Level 2 out of 4) for flooding
issues due to heavy rain in thunderstorms.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ068-272130-
Noble-
521 PM EDT Thu Mar 26 2026

This Hazardous Weather Outlook is for east central Ohio.

.DAY ONE...Tonight.

Showers and thunderstorms are expected along and ahead of a cold
front this evening. Strong to severe storms will be possible, and
there is a Marginal Risk (Level 1 out of 4) for localized flooding
issues due to heavy rain.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

Nearby

Tornado Warnings in Pennsylvania, 2026Every tornado warning in 2026Tornadoes in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.